Florida, 2006Lightning Strike in Florida, June 17, 2006
June 17, 2006 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 17, 2:14 AM CST, 10 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 2:14 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
314 AM CDT SAT JUN 17 2006
.SHORT TERM...(TODAY AND TONIGHT)...FRIDAYS WEAK FRONTAL BOUNDARY
LOOKS TO BE EAST OF FORECAST AREA WITH ONLY A SLIGHT DEW POINT
GRADIENT TO HINT AT ITS WHEREABOUTS. UPPER TROUGH REMAINS WEST OF
FORECAST AREA WITH SURFACE HIGH OFF THE UNITED STATES SOUTHEAST
COAST. THE PRECIPITABLE WATER VALUES HAVE CONTINUED TO INCH UPWARD
WITH THE FLOW MOSTLY OFF THE GULF...ESPECIALLY OVER THE EASTERN TWO
THIRDS OF THE AREA...CLOSE TO TWO INCHES OVER THE WEST. WOULD THINK
THAT THE CONVECTION STARTS EARLIER TODAY GIVEN THE OLD OUTFLOW
BOUNDARIES ABOUT THE AREA. FREEZING LEVELS REMAIN AROUND 16K SO NOT
EXPECTING ANY LARGE HAIL THREAT BUT MAY BE SOME SUBSTANTIAL RAINFALL
TOTALS GIVEN THE EXPECTED SLOW MOVEMENT AND ATMOSPHERIC MOISTURE
CONTENT. HIGHS TODAY SLIGHTLY COOLER WITH THE HIGHER RAIN CHANCES.
FAR EASTERN SECTIONS...CLOSER TO THE DRIER AIR NEAR THE HIGH WILL BE
WARMER WITH LOWER POPS. /11
.LONG TERM...(SUNDAY THROUGH FRIDAY)...WITH UPPER LEVEL WEAKNESS/TROF
CLOSER TO THE WESTERN HALF OF THE AREA AND PRECIPITABLE WATERS
REMAINING HIGH 1.60 TO 1.90 INCHES... A SIMILAR PATTERN IS FORECAST
SUNDAY AND MONDAY. SLIGHTLY HIGHER COVERAGES OF SHOWERS AND THUNDERSTORMS
WILL BE ADVERTISED OVER THE WESTERN HALF OF THE AREA THAN IN THE
EASTERN HALF. GRIDDED DATA REFLECTS AN AVERAGE RAINFALL IN THESE AREAS OF
A QUARTER TO A THIRD OF AN INCH. BUT ISOLATED STRONGER THUNDERSTORMS
WILL BE MORE THAN CAPABLE OF DEPOSITING MUCH HIGHER AMOUNTS IN THIS
TYPE OF ENVIRONMENT. TUESDAY THROUGH FRIDAY MAY SEE A LITTLE MORE
RIDGING ALOFT AND THUS LOWER COVERAGES OF SHOWERS AND THUNDERSTORMS.
NO MAJOR CHANGES TO TEMPERATURES. /10
&&
.MARINE...WINDS OVER THE MARINE AREA TO REMAIN EAST TO
SOUTHEAST...GENERALLY LESS THAN 15 KNOTS THROUGH THE NEXT FIVE DAYS.
EXCEPTIONS WILL BE NEAR SCATTERED THUNDERSTORMS AND ON SUNDAY WHEN
SURFACE PRESSURE GRADIENT TIGHTENS UP IN RESPONSE TO 500 MB TROUGH
MOVING CLOSER TO THE FORECAST AREA. SEAS THROUGH THE PERIOD MOSTLY 1
TO 2 FEET...LOCALLY HIGH WAVES NEAR SCATTERED THUNDERSTORMS. /11
&&
.FIRE WEATHER...NO HEADLINES. LOWEST DAYTIME HUMIDITIES WELL ABOVE
CRITICAL THRESHOLDS. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 73 89 73 / 50 10 40 20
PENSACOLA 88 75 87 74 / 50 10 20 10
DESTIN 88 75 87 75 / 50 10 20 10
EVERGREEN 90 68 90 67 / 50 10 30 20
WAYNESBORO 88 71 90 69 / 60 20 50 20
CAMDEN 90 70 91 68 / 50 10 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 17, 10:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CDT SAT JUN 17 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1120 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS ACROSS SECTIONS OF SOUTHEAST MISSISSIPPI AND
EXTREME SOUTHWEST ALABAMA WILL EXPAND IN COVERAGE AND INCREASE IN
INTENSITY THROUGH THE AFTERNOON HOURS. SOME STORMS WILL LIKELY
PRODUCE LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING...AND A FEW MAY
PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. PONDING OF WATER
ON AREA ROADS AND HIGHWAYS MAY OCCUR...ESPECIALLY IN THOSE PLACES
THAT RECEIVED HEAVY RAIN ON FRIDAY.
ALONG THE BEACHES...THERE IS A MODERATE RISK OF RIP CURRENTS DUE TO
A STEADY ONSHORE WIND AROUND 15 KNOTS AND ROUGH SURF CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 17, 12:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CDT SAT JUN 17 2006
MSZ079-171915-
GEORGE-
143 PM CDT SAT JUN 17 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 4 MILES EAST OF
BENNDALE...MOVING NORTH AT 10 MPH.
THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BEXLEY...MERRILL AND AVENT THROUGH 215 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
LOCALIZED HEAVY RAINFALL RATES NEAR 2 INCHES PER HOUR ARE BEING
DETECTED BY RADAR OVER PORTIONS OF WESTERN GEORGE COUNTY. DUE TO
THE SLOW MOVEMENT OF THESE STORMS...THE HEAVY RAINFALL COULD PRODUCE
SOME LOCALIZED FLOODING OF SMALL STREAMS AND POORLY DRAINED AREAS.
Lightning, Escambia
- When
- June 17, 1:00 PM CST
- Where
- Escambia County, Barrineau Park
- Property damage
- $50,000
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.614, -87.341 (the zone’s center; the record gives no point)
Lightning either hit a tree or somehow ignited dried out grass and started a fire. The fire heavily damaged two railroad bridges near Barrineau Park.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
- Hail in Texas, June 17, 20061.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515254.